Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Autism

Get Email Updates

Related Topics

Autism Guide

Susan Cody HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: How long do the side effects last after you stop taking prozac?

By Lisa123
 
Rate This

My 13 year old son, who has high-functioning autism, developed OCD last fall. He was put on Prozac (10mg) for about 3 months. At the end of 3 months, his behavior changed DRASTICALLY. He talked about suicide a lot. He talks about sex a lot and does a things that can only be described as deviant. He urinated on his father and pulled his bathing suit down in the ocean and pretended to masterbate. The doctor took him off of the prozac. She feels that these behaviors are a side effect of the prozac. Is this possible? If so, how long will these behaviors continue?

Add a Comment23 Comments

schmiliz

I took Prozac for about 3 months and had terrible diarrhea while taking it so I withdrew slowly as per my doctors instructions. I couldn't fo out of the house. Boy, for a medicine that is supposed to help depressions and anxiety, Prozac made mine 100 % worse. I was literally a prisoner in my own home. I was running to the bathroom every 1/2 hour or sooner. I have had diarrhea ever since withdrawing, and it's been 1 month. The diarrhea come and goes.One day I think, "oh, good, it's gone and then whamo, it's back. I am soo distressed over this darned medicine. I wish I had NEVER started taking it.
My daughter was murdered by my husband and then he came home and shot himself in front of me.I was really in a bad state of mind so my doctor thought Prozac might help to pull me out of my depressions.Well, guess what? it is worse!
Does anyone know approx. how long diarrhea will last?any suggestions as how I can get rid of the CURSE of diarreha?
Please help.

June 25, 2014 - 5:07am
EmpowHER Guest
Anonymous

I was taking 30mg. of rmeron and 20 mg. of Lexapro and .5 mg of clonazepam had no emotional feelings just here, didn't hardly talk so I went down to 10 mg. of Lexapro for a while then 5mg. then stopped the Lexapro, went down to .25mg. of clonazepam, still taking remeron but reduced it just a little. Now I have a lot of rage, anger but I feel things. I don't like this either. Will it get better?

September 6, 2013 - 2:49pm
EmpowHER Guest
Anonymous

I have been trying cymbals 30mg to 60mg with in 3myths. I'm also on methadone and the interactions cause a decrease in the effects of the methadone. So I started behaving like a person with ADD. Other strange side effects. I started taking 30mgs of cymbals, whinging off, I did this for 7 days. Panic attacks, rapid speech, sweating nausea,etc....... my Dr put me son Prozac 20mgs. It seems to fit my depression needs. One day I'm ok,next I'm flipping out, horrible withdrawal symptoms from the cymbalta, or as it seemed? I don't know what to do I m miserable,barely able to function. My mom died months ago and now I'm cleaning out her belongings. Not helping the panic attacks and crying,and super paranoia. My plan is to stop Prozac but when? I've only been trying it for 7 days. THANKS I need help.

August 14, 2013 - 5:14am
Susan Cody HERWriter Guide (reply to Anonymous)

Hi Anon

I am sorry you are having such difficulties and our condolences on the death of your mother. Emptying out her things is really difficult and brings back floods of memories. Do you have someone who can help you with this?

A person should never "stop" any kind of anti-depressive. These meds need a very slow weaning, from several weeks to several months. In fact, several weeks is often far too fast. The side effects of weaning are awful - I know this first hand. But of course the side effects of being on them (or off them) are hard too so it seems like a catch-22.

You really need to talk to your doctor about coming off at all right now, since you are dealing with so much. Is it the right time? Is your weaning dosage correct or does it need an adjustment? These are questions you need to discuss. I also highly recommend that you talk to your doctor about talk therapy.

Please let us know what you think!

Best,

Susan

August 14, 2013 - 12:17pm
EmpowHER Guest
Anonymous

I took Fluoxetine (prozac) for 3 weeks and made the mistake of drinking an energy drink while I was one it. I had a lot of bad side effects from it and my hole body went numb I could hardly breath my heart slowed down really so an I couldnt even tell if my body was even workin cuz I couldnt feel anything from head to toe. I felt parilized an my vission was blury. i could here but couldnt respond it felt as if I was dead and it scared me. after the energy drink wore off I developed a tick jerks and jitters. kinda like my nerves were jumping but they went away after 2 weeks.I have been off the meds for 27 days now and my body still hurts. every musle is sore an I still have a little trouble breathing. I stay tired an want to do nothing but sleep all the time. I was told that the meds would b out of my system 99% in 25 days and its been longer than that and Im still geting the side effects. sometimes I dont want to even walk because it hurts to even move. what can I do and should I be concerned about the fact the side effects wont go away after the 25 days.

October 6, 2012 - 4:42pm
Susan Cody HERWriter Guide (reply to Anonymous)

Hi Anon

Thanks for your post!

You really need to see a doctor regarding these side effects. They are not normal. Additionally, something else may be going on as it's unlikely one energy drink is causing this - 25 years later.

Please put a call into your doctor's office, as soon as possible.

Best,

Susan

October 8, 2012 - 12:55pm
EmpowHER Guest
Anonymous

Prozac has taken my life. I was on it for about nine months and went cold turkey 3 months ago.I have been moody, paranoid,suicidal, etc. It has taken my relationship and reduced me to a monster. I regret ever taking it.Next time I will handle my depression naturally.Time heals all wounds.Prozac is evil

April 28, 2012 - 10:27pm
EmpowHER Guest
Anonymous

Give all your worries to GOD

October 26, 2011 - 12:46am
adda2007

thanks everyone for your help.. i am trying hard to stay away from alcohol and sometimes i just feel that i miss it too much.. as if it would solve all my problems when i actually know it doesn;t . pray for me.. i'm doing my best. thanks everyone.

October 23, 2010 - 11:03am
EmpowHER Guest
Anonymous

Hi,
I would like to advice each and every single one of you to think of this life as a gift to you by nature. It is a chance for you to do what you truly like to do from your heart.
I will strongly recommend everyone to listen to any spiritual leader, whether it is Deepak Chopra or any other person you heard of might be able to convey this message to you.
Please make a schedule in your life and set your own rules. Live by your rules, be strong and learn to be happy within yourself and learn to live alone by yourself and Never Depend on Anything or Anyone!

October 18, 2010 - 8:19pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags

Improved

1724 Health

Changed

648 Lives

Saved

512 Lives
3 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do you have a child who has been diagnosed with autism or Asperger's syndrome?:
View Results